Citation: jackiejones. "In an Inpatient Psychiatric Setting: An Experience with Thorazine & Diphenhydramine (exp111563)". Erowid.org. May 3, 2018. erowid.org/exp/111563
I recently was committed to a psychiatric facility after experiencing a terrible divorce and the emotional fallout that accompanied it. I had been having panic attacks upon waking and periodically throughout each day for months. It came to be that I was unable to cope with life whatsoever and made the decision to be evaluated and treated for my emotional instability.
Upon being admitted to the unit, I was given PRNs of 2mg Lorazepam every two hours. Being a drug user, bored, and looking to push things, I thought I would try testing the system to see what else was available; I told the medication nurse that I was agitated and considering lashing out at another patient. Her response was 'Will you take some medication willingly, or do we have to force it upon you?' 'Willingly, thank you', I replied. I was then escorted into a medical room by two nurses and given a 5mg IM injection of Lorazepam into my left buttock. The effects were as expected, a rapid onset of pleasant sedation with mild accompanying amnesia. 'This will work', I thought. I repeated this routine for several days, until the psychiatrist I met with daily called me out on my drug seeking behavior.
I repeated this routine for several days, until the psychiatrist I met with daily called me out on my drug seeking behavior.
'I think you like Ativan too much. We are going to try something else from here on.' said he. 'I am allergic to Haldol.' I replied. 'So your chart indicates, so we are going to use a mixture of Thorazine and Benadryl. It has the same calming effects as Ativan, minus the addictive potential.' Disappointed yet intrigued, I looked forward to my next shot.
Intramuscular Thorazine hurts. A lot. For days. Within three days with two shots per, I could not sit down without an appreciable amount of pain radiating from my buttocks and upper legs. The effects of a shot are not immediate, being noticeable after perhaps ten minutes. A welcome contentment enveloped my being for several hours and I did not feel like moving around often. No euphoria, not even as much as higher dose Lorazepam provides, and the effects are not mentally sedating in nature. I did notice myself becoming more social as a result, which is beyond my normal character. After a few days I could not stand the pain from the IM shots, so I requested to begin taking the medication orally, which had even less appreciable effects.
In conclusion, Thorazine is not a recreational drug. It is noticeably psychoactive and eases anxiety. I noticed a significant decrease in my panic attacks while on the medicine. I would like to, and intend on, experimenting with higher doses.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.